Louisiana, 2004

Damaging Wind in Louisiana, June 24, 2004

June 24, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 24, 10:00 AM CST, 7 hours 25 minutes earlier.

Area forecast discussion, Jun 24, 10:00 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT FRI JUN 24 2004

...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST
   MISSISSIPPI AND EAST-CENTRAL LOUISIANA THROUGH TONIGHT...

.DISCUSSION...
MOSAIC RADAR IMAGERY CONTINUE TO SHOW A LARGE AREA OF RAIN FROM
SOUTH CENTRAL MISSISSIPPI TO JUST SOUTH OF HOUSTON WITH A FEW
THUNDERSTORMS ON THE LEADING EDGE...MORE NUMEROUS OVER GULF. THREE
HOUR RAINFALL TOTALS...FROM 8 AM TO 11 AM...WERE UP TO 1.5 TO 1.8
INCHES NORTHWEST OF BATON ROUGE. THE MODERATE RAINFALL...HEAVY
RAINFALL ON THE LEADING EDGE...HAS NOT CAUSED ANY WIDESPREAD
FLOODING PROBLEMS YET.  VISIBLE SATELLITE REVEALED A DENSE CANOPY OF
CLOUDS OVER THE REST OF THE FORECAST AREA. WILL HAVE TO LOWER
AFTERNOON HIGHS WITH THIS UPDATE PACKAGE. IN ADDITION...WILL
CONTINUE FLOOD WATCH FOR NOW.

&&

PRELIMINARY POINT NUMBERS...
MCB 78 69 85 70 / 90 70 70 60
BTR 77 71 85 72 /  + 70 80 60
MSY 83 73 87 73 /  + 60 80 60
GPT 84 72 87 75 /  + 60 80 70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ034>040-046>050-056>70 THROUGH TONIGHT.
MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH TONIGHT.
LA AND MS COASTAL WATERS...NONE.

&&

18
Hazardous weather outlook, Jun 24, 12:20 PM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CDT THU JUN 24 2004

LAZ034>038-046>050-056-MSZ068>070-251200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
WEST FELICIANA-WILKINSON-
120 PM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
EXTREME SOUTHWEST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FLOODING...
A FLOOD WATCH IS IN EFFECT FOR POTENTIAL RAINFALL ACCUMULATIONS
BETWEEN TWO AND FOUR INCHES WITH LOCALLY HIGHER AMOUNTS TO SIX
INCHES.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS OF 40 TO 50
MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING THIS
AFTERNOON. A FEW STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE REMAINS A CHANCE THAT HEAVY RAINS WILL PERSIST THROUGH FRIDAY.
THE MAIN WEATHER PATTERN WILL CHANGE SLOWLY. THERE IS A CHANCE OF
THUNDERSTORMS EACH DAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. THE PRIMARY RESPONSE WILL BE FOR FLOOD
MONITORING AND NOTIFICATION. PROMPTLY RELAY ANY OBSERVED OR REPORTED
STORM DAMAGE...FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

LAZ039-040-057>070-MSZ071-077-080>082-251200-
HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE-
LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-
PEARL RIVER-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-
120 PM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OF 40
TO 50 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS WITH RATES 2
TO 3 INCHES PER HOUR. A FEW STORMS MAY BECOME SEVERE.

.MARINE...
WATERSPOUT DEVELOPMENT IS POSSIBLE IN THE NEAR COASTAL WATERS
THROUGH 3 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A BETTER THAN AVERAGE CHANCE AT THUNDERSTORM FRIDAY.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME. PROMPTLY RELAY OF ANY OBSERVED OR REPORTED
FLOODING OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 24, 4:03 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
503 PM CDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     10 SSW LIVINGSTON       30.37N 90.81W
06/24/2004                   LIVINGSTON         LA   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN NEAR FRENCH
            SETTLEMENT.

&&
Special weather statement, Jun 24, 4:18 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
518 PM CDT THU JUN 24 2004

LAZ038-242240-
TANGIPAHOA-
518 PM CDT THU JUN 24 2004

...STRONG THUNDERSTORMS MOVING ACROSS TANGIPAHOA PARISH...

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM AMITE SOUTH TO
HAMMOND AND PONCHATOULA WILL MOVE QUICKLY EAST ACROSS TANGIPAHOA
PARISH THROUGH 540 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS TO 50 MPH AND HEAVY DOWNPOURS OF RAIN.

&

22
Special weather statement, Jun 24, 4:40 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 PM CDT THU JUN 24 2004

LAZ034>037-046>050-056-057-065-066-MSZ068-069-242300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-LOWER TERREBONNE-POINTE COUPEE-ST HELENA-ST JAMES-
UPPER TERREBONNE-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
540 PM CDT THU JUN 24 2004

...SEVERE THUNDERSTORM WATCH CANCELLED...

SEVERE THUNDERSTORM WATCH 518 HAS BEEN CANCELLED FOR THE FOLLOWING
LOCATIONS...

IN SOUTHEAST LOUISIANA...

ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA...
IBERVILLE...LIVINGSTON...LOWER TERREBONNE...POINTE COUPEE...ST
HELENA...ST JAMES...UPPER TERREBONNE...WEST BATON ROUGE AND WEST
FELICIANA

IN SOUTH MISSISSIPPI...

AMITE AND WILKINSON

THE SEVERE WEATHER THREAT HAS MOVED EAST OF THESE LOCATIONS.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
Special weather statement, Jun 24, 4:50 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 PM CDT THU JUN 24 2004

LAZ034>037-046>050-056-057-065-066-MSZ068-069-250100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-LOWER TERREBONNE-POINTE COUPEE-ST HELENA-ST JAMES-
UPPER TERREBONNE-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
550 PM CDT THU JUN 24 2004

...SEVERE THUNDERSTORM WATCH CANCELLED...

SEVERE THUNDERSTORM WATCH 518 HAS BEEN CANCELLED FOR THE FOLLOWING
LOCATIONS...

IN SOUTHEAST LOUISIANA...

ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA...
IBERVILLE...LIVINGSTON...LOWER TERREBONNE...POINTE COUPEE...ST
HELENA...ST JAMES...UPPER TERREBONNE...WEST BATON ROUGE AND WEST
FELICIANA

IN SOUTH MISSISSIPPI...

AMITE AND WILKINSON

THE SEVERE WEATHER THREAT HAS MOVED EAST OF THESE LOCATIONS.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.

LAZ038>040-058>064-067>070-MSZ070-071-077-080>082-250100-
HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE-
LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-PEARL RIVER-PIKE-
ST CHARLES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-WALTHALL-
WASHINGTON-
550 PM CDT THU JUN 24 2004

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...

SEVERE THUNDERSTORM WATCH 518 REMAINS IN EFFECT FOR THE FOLLOWING
LOCATIONS...

IN SOUTHEAST LOUISIANA...

LOWER JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST
BERNARD...ORLEANS...ST CHARLES...ST JOHN THE BAPTIST...ST TAMMANY,
TANGIPAHOA...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...
UPPER ST BERNARD AND WASHINGTON

IN SOUTH MISSISSIPPI...

HANCOCK...HARRISON...JACKSON...PEARL RIVER AND PIKE

THE SEVERE WEATHER THREAT CONTINUES FOR THESE LOCATIONS.
Special weather statement, Jun 24, 5:03 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
603 PM CDT THU JUN 24 2004

LAZ039-040-061>064-067>070-MSZ077-080-250000-
HANCOCK-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-ORLEANS-PEARL RIVER-ST TAMMANY-UPPER JEFFERSON-
UPPER PLAQUEMINES-UPPER ST BERNARD-WASHINGTON-
603 PM CDT THU JUN 24 2004

...STRONG THUNDERSTORMS MOVING ACROSS AREAS OF SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF
FRANKLINTON SOUTH TO MANDEVILLE...METAIRIE AND GRAND ISLE WILL MOVE
EAST ACROSS THE NEW ORLEANS METRO AREA AND THE NORTHSHORE BEFORE
MOVING INTO PEARL RIVER AND HANCOCK COUNTIES IN MISSISSIPPI
THROUGH 7 PM. OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH
...AND HEAVY DOWNPOURS OF RAIN WILL ACCOMPANY THE THUNDERSTORMS.
Local storm report, Jun 24, 5:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
623 PM CDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0556 PM     MARINE TSTM WIND NEW ORLEANS             29.97N 90.08W
06/24/2004  43 MPH           ORLEANS            LA   OFFICIAL NWS OBS

            NEW ORLEANS LAKEFRONT AIRPORT REPORTED A 43 MPH WIND
            GUST.

&&

MTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Plaquemines

When
June 24, 5:25 PM CST
Where
Plaquemines County, 3 mi N of Stella
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
BROADCAST MEDIA
Coordinates
29.867, -90.000

Thunderstorms winds ripped off shingles and blew out windows of a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407299.